Alert archive / Louisiana / Wind Advisories in 2008
Wind Advisory 9, NWS New Orleans, LA
NWS New Orleans, LA issued this wind advisory at Sep 11, 2008, 4:49 AM CDT for 7 parishes in Louisiana; Wilkinson County, Mississippi. It took effect at Sep 11, 2008, 10:00 AM CDT. It was in force for 24 hr.
The area
The counties it named.
The facts
- Issued
- Sep 11, 2008, 4:49 AM CDT (09:49 UTC)
- In effect from
- Sep 11, 2008, 10:00 AM CDT
- Expired
- Sep 12, 2008, 10:04 AM CDT
- In force
- 24 hr
- Issued by
- NWS New Orleans, LA
Counties East Baton Rouge Parish, LA, East Feliciana Parish, LA, Iberville Parish, LA, Pointe Coupee Parish, LA, Saint Helena Parish, LA, West Baton Rouge Parish, LA, West Feliciana Parish, LA, Wilkinson County, MS
The nearest sounding before it
Slidell Radar S, LA (KSIL), launched 00:00Z, 9.8 hours before the alert went out and 155 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1626 J/kg
- Mixed-layer CIN
- -3 J/kg
- Mixed-layer LCL
- 1172 m above ground
- 0-6 km bulk shear
- 13 kt
- 0-1 km storm-relative helicity
- 18 m²/s²
- 0-3 km storm-relative helicity
- 8 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WWUS74 KLIX 110949 NPWLIX URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE NEW ORLEANS LA 449 AM CDT THU SEP 11 2008 ...A WIND ADVISORY IS IN EFFECT THROUGH FRIDAY... .STRONG WINDS WELL AWAY FROM HURRICANE IKE WILL PENETRATE WELL INLAND LATER TODAY THROUGH FRIDAY. WINDS ARE EXPECTED TO BE AROUND 25 MPH WITH HIGHER GUSTS STARTING TONIGHT THROUGH FRIDAY. LAZ034-046>048-111800- /O.NEW.KLIX.WI.Y.0009.080911T1500Z-080913T0000Z/ POINTE COUPEE-IBERVILLE-WEST BATON ROUGE-EAST BATON ROUGE- INCLUDING THE CITIES OF...NEW ROADS...LIVONIA...PLAQUEMINE... WHITE CASTLE...PORT ALLEN...ADDIS...BRUSLY...BATON ROUGE 449 AM CDT THU SEP 11 2008 ...WIND ADVISORY IN EFFECT UNTIL 7 PM CDT FRIDAY... THE NATIONAL WEATHER SERVICE IN NEW ORLEANS HAS ISSUED A WIND ADVISORY...WHICH IS IN EFFECT THROUGH 7 PM CDT FRIDAY. THE TRACK OF HURRICANE IKE WILL CAUSE THE STORM TO BRING STRONG WINDS TO INLAND AREAS AROUND THE BATON ROUGE METRO AREA LATER TODAY THROUGH FRIDAY. A WIND ADVISORY MEANS THAT WINDS OF 25 TO 35 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. $$
4 follow-up statements
000 WWUS74 KLIX 112130 NPWLIX URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE NEW ORLEANS LA 430 PM CDT THU SEP 11 2008 ...A WIND ADVISORY IS IN EFFECT THROUGH FRIDAY... .STRONG WINDS WELL AWAY FROM HURRICANE IKE WILL PENETRATE WELL INLAND LATER TODAY THROUGH FRIDAY. WINDS ARE EXPECTED TO BE AROUND 25 MPH WITH HIGHER GUSTS STARTING TONIGHT THROUGH FRIDAY. LAZ035>037-MSZ068-120530- /O.EXA.KLIX.WI.Y.0009.000000T0000Z-080913T0000Z/ WEST FELICIANA-EAST FELICIANA-ST. HELENA-WILKINSON- INCLUDING THE CITIES OF...ST. FRANCISVILLE...JACKSON...CLINTON... GREENSBURG...MONTPELIER...CENTREVILLE...WOODVILLE 430 PM CDT THU SEP 11 2008 ...WIND ADVISORY IN EFFECT UNTIL 7 PM CDT FRIDAY... THE NATIONAL WEATHER SERVICE IN NEW ORLEANS HAS ISSUED A WIND ADVISORY...WHICH IS IN EFFECT UNTIL 7 PM CDT FRIDAY. THE TRACK OF HURRICANE IKE WILL CAUSE THE STORM TO BRING STRONG WINDS TO INLAND AREAS AROUND AND NORTH OF THE BATON ROUGE METRO AREA LATER THIS EVENING THROUGH FRIDAY. SUSTAINED WINDS OF 25 TO 30 MPH ARE POSSIBLE WITH GUSTS TO 40 TO 45 MPH ARE POSSIBLE THROUGH FRIDAY. A WIND ADVISORY MEANS THAT WINDS OF 25 TO 35 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. $$ LAZ034-046>048-120530- /O.CON.KLIX.WI.Y.0009.000000T0000Z-080913T0000Z/ POINTE COUPEE-IBERVILLE-WEST BATON ROUGE-EAST BATON ROUGE- INCLUDING THE CITIES OF...NEW ROADS...LIVONIA...PLAQUEMINE... WHITE CASTLE...PORT ALLEN...ADDIS...BRUSLY...BATON ROUGE 430 PM CDT THU SEP 11 2008 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 7 PM CDT FRIDAY... THE TRACK OF HURRICANE IKE WILL CAUSE THE STORM TO BRING STRONG WINDS TO INLAND AREAS AROUND THE BATON ROUGE METRO AREA LATER TODAY THROUGH FRIDAY. WIND GUSTS AS HIGH AS 45 TO 50 MPH WILL BE POSSIBLE ON FRIDAY. A WIND ADVISORY MEANS THAT WINDS OF 25 TO 35 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. $$
000 WWUS74 KLIX 120336 NPWLIX URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE NEW ORLEANS LA 1036 PM CDT THU SEP 11 2008 ...A WIND ADVISORY IS IN EFFECT THROUGH FRIDAY... .STRONG WINDS WELL AWAY FROM HURRICANE IKE WILL PENETRATE WELL INLAND THROUGH FRIDAY. WINDS ARE EXPECTED TO INCREASE TO 25 TO 35 MPH WITH HIGHER GUSTS LATER TONIGHT THROUGH FRIDAY. LAZ034>037-046>048-MSZ068-121200- /O.CON.KLIX.WI.Y.0009.000000T0000Z-080913T0000Z/ POINTE COUPEE-WEST FELICIANA-EAST FELICIANA-ST. HELENA-IBERVILLE- WEST BATON ROUGE-EAST BATON ROUGE-WILKINSON- INCLUDING THE CITIES OF...NEW ROADS...LIVONIA... ST. FRANCISVILLE...JACKSON...CLINTON...GREENSBURG...MONTPELIER... PLAQUEMINE...WHITE CASTLE...PORT ALLEN...ADDIS...BRUSLY... BATON ROUGE...CENTREVILLE...WOODVILLE 1036 PM CDT THU SEP 11 2008 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 7 PM CDT FRIDAY... WINDS WILL INCREASE OVERNIGHT TO 25 TO 35 MPH OUT OF THE EAST...WITH GUSTS TO NEAR 45 MPH...AND CONTINUE THROUGH MUCH OF FRIDAY BEFORE DIMINISHING. A WIND ADVISORY MEANS THAT WINDS OF 25 TO 35 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. $$
000 WWUS74 KLIX 120946 NPWLIX URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE NEW ORLEANS LA 446 AM CDT FRI SEP 12 2008 ...A WIND ADVISORY IS IN EFFECT THROUGH 7 PM THIS EVENING... .STRONG WINDS WELL AWAY FROM HURRICANE IKE WILL PENETRATE WELL INLAND THROUGH THIS EVENING. WINDS OF 25 TO 35 MPH WITH HIGHER GUSTS WILL CONTINUE THROUGHOUT THE DAY AS HURRICANE IKE MOVES THROUGH THE NORTHWEST GULF OF MEXICO. LAZ034>037-046>048-MSZ068-121800- /O.CON.KLIX.WI.Y.0009.000000T0000Z-080913T0000Z/ POINTE COUPEE-WEST FELICIANA-EAST FELICIANA-ST. HELENA-IBERVILLE- WEST BATON ROUGE-EAST BATON ROUGE-WILKINSON- INCLUDING THE CITIES OF...NEW ROADS...LIVONIA... ST. FRANCISVILLE...JACKSON...CLINTON...GREENSBURG...MONTPELIER... PLAQUEMINE...WHITE CASTLE...PORT ALLEN...ADDIS...BRUSLY... BATON ROUGE...CENTREVILLE...WOODVILLE 446 AM CDT FRI SEP 12 2008 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 7 PM CDT THIS EVENING... A WIND ADVISORY REMAINS IN EFFECT UNTIL 7 PM CDT THIS EVENING. THE LARGE WINDFIELD ASSOCIATED WITH HURRICANE IKE WILL CONTINUE TO BRING STRONG WINDS OF 25 TO 35 MPH WITH HIGHER GUSTS TO THE AREA THROUGH THIS EVENING. A WIND ADVISORY MEANS THAT WINDS OF 25 TO 35 MPH ARE EXPECTED. THESE WINDS ARE CAPABLE OF BREAKING OFF SMALL BRANCHES FROM TREES AND MOVING UNSECURED OBJECTS SUCH AS LIGHT LAWN FURNITURE AND TRASH CANS. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. $$ 32
000 WWUS74 KLIX 121504 NPWLIX URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE NEW ORLEANS LA 1004 AM CDT FRI SEP 12 2008 ...WIND ADVISORY IS CANCELLED... .THE WIND ADVISORY IS CANCELLED AND HAS BEEN REPLACED BY A TROPICAL WIND WARNING FOR THE BATON ROUGE AREA.. LAZ034>037-046>048-MSZ068-121615- /O.CAN.KLIX.WI.Y.0009.000000T0000Z-080913T0000Z/ POINTE COUPEE-WEST FELICIANA-EAST FELICIANA-ST. HELENA-IBERVILLE- WEST BATON ROUGE-EAST BATON ROUGE-WILKINSON- INCLUDING THE CITIES OF...NEW ROADS...LIVONIA... ST. FRANCISVILLE...JACKSON...CLINTON...GREENSBURG...MONTPELIER... PLAQUEMINE...WHITE CASTLE...PORT ALLEN...ADDIS...BRUSLY... BATON ROUGE...CENTREVILLE...WOODVILLE 1004 AM CDT FRI SEP 12 2008 ...WIND ADVISORY IS CANCELLED... THE NATIONAL WEATHER SERVICE IN NEW ORLEANS HAS CANCELLED THE WIND ADVISORY. THE WIND ADVISORY HAS BEEN REPLACED BY A TROPICAL STORM WIND WARNING FOR THE BATON ROUGE AREA. $$
What forecasters said that day
The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS New Orleans, LA wrote its last area forecast discussion before this wind advisory went out at Sep 11, 4:35 AM CDT, 14 minutes earlier.
Area forecast discussion, Sep 11, 4:35 AM CDT, 14 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE NEW ORLEANS LA
435 AM CDT THU SEP 11 2008
.SHORT TERM...
SFC HIGH ON THE EAST COAST IS RIDGING BACK OVER THE GULF WHERE IT
FINDS IKE. AS IKE STRENGTHENS AND EDGES SLIGHTLY NORTHWARD ON ITS
TRACK...THE GRADIENT GETS VERY TIGHT OVER THE NE AND CENTRAL GULF.
AS A RESULT...WINDS CONTINUE TO INCREASE WELL AWAY FROM THE
HURRICANE TO THE NE. THIS HAS PROMPTED THE ISSUANCE OF A TROPICAL
STORM WARNING FOR THE REMAINING COASTAL COUNTIES AND PARISHES IN
THE CWA AND NOW ENCOMPASSES ALL COASTAL LOCATIONS FROM THE
ALA/MISS BORDER WEST TO CAMERON LA. WINDS WILL CONTINUE TO
INCREASE TODAY ACROSS THE ENTIRE AREA. DRIVING ON OPEN ROADWAYS
AND BRIDGES WILL BE DIFFICULT AS WINDS REACH 25 TO 35 MPH IN MANY
LOCATIONS OF SE LA THROUGH FRIDAY. WINDS SHOULD WEAKEN OVER
COASTAL MISS DURING THE DAY FRIDAY.
THE NEXT SIGNIFICANT THING WILL BE TROPICAL TORNADIC SPIN UPS.
THIS THREAT WILL BEGIN TO DAY AND LAST THROUGH FRIDAY. ONCE IKE
MOVES ONSHORE WINDS ARE EXPECTED TO DIE OFF AND A COLD FRONT MOVES
THROUGH BY THE MIDDLE OF NEXT WEEK.
&&
.AVIATION...
WINDS WILL INCREASE THROUGH TODAY ESPECIALLY OVER ALL COASTAL
AREAS. CEILINGS WILL ALSO LOWER TO IFR CONDITIONS BY TONIGHT MAINLY OVER
COASTAL SECTIONS.
&&
.MARINE...
TROPICAL STORM WARNINGS HAVE BEEN ESTABLISHED FOR ALL COASTAL
WATERS. WINDS AND SEAS WILL QUICKLY INCREASE TODAY TO TROPICAL
STORM FORCE AND 25 TO 30 FEET. CONDITIONS ARE EXPECTED TO
GRADUALLY IMPROVE OVER THE WEEKEND AND A COLD FRONT WILL BEGIN TO
APPROACH THE AREA BY MID WEEK.
&&
.PRELIMINARY POINT TEMPS/POPS...
MCB 90 76 88 76 / 30 30 50 40
BTR 90 78 89 77 / 40 30 50 40
MSY 90 81 88 80 / 60 40 60 40
GPT 90 80 87 81 / 50 40 60 40
&&
.LIX WATCHES/WARNINGS/ADVISORIES...
LA...TROPICAL STORM WARNING FOR LAZ038-040-049-050-056>070.
WIND ADVISORY FROM 10 AM THIS MORNING TO 7 PM CDT FRIDAY FOR
LAZ034-046>048.
GM...TROPICAL STORM WARNING FOR GMZ530-550-555-570-575.
MS...TROPICAL STORM WARNING FOR MSZ080>082.
GM...TROPICAL STORM WARNING FOR GMZ550-555-570-575.
&&Hazardous weather outlook, Sep 10, 10:26 PM CDT, 6 hours 23 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE NEW ORLEANS LA 1026 PM CDT WED SEP 10 2008 GMZ530-550-555-570-575-LAZ034>040-046>050-056>070-MSZ068>071-077- 080>082-120330- LAKE PONTCHARTRAIN AND LAKE MAUREPAS- COASTAL WATERS FROM THE SOUTHWEST PASS OF THE MISSISSIPPI RIVER TO LOWER ATCHAFALAYA RIVER LA OUT 20 NM- COASTAL WATERS FROM PASCAGOULA MS TO THE SOUTHWEST PASS OF THE MISSISSIPPI RIVER OUT 20 NM- COASTAL WATERS FROM THE SOUTHWEST PASS OF THE MISSISSIPPI RIVER TO LOWER ATCHAFALAYA RIVER LA FROM 20 TO 60 NM- COASTAL WATERS FROM PASCAGOULA MS TO THE SOUTHWEST PASS OF THE MISSISSIPPI RIVER FROM 20 TO 60 NM-POINTE COUPEE-WEST FELICIANA- EAST FELICIANA-ST. HELENA-TANGIPAHOA-WASHINGTON-ST. TAMMANY- IBERVILLE-WEST BATON ROUGE-EAST BATON ROUGE-ASCENSION-LIVINGSTON- ASSUMPTION-ST. JAMES-ST. JOHN THE BAPTIST-UPPER LAFOURCHE- ST. CHARLES-UPPER JEFFERSON-ORLEANS-UPPER PLAQUEMINES- UPPER ST. BERNARD-UPPER TERREBONNE-LOWER TERREBONNE- LOWER LAFOURCHE-LOWER JEFFERSON-LOWER PLAQUEMINES- LOWER ST. BERNARD-WILKINSON-AMITE-PIKE-WALTHALL-PEARL RIVER- HANCOCK-HARRISON-JACKSON- 1026 PM CDT WED SEP 10 2008 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF COASTAL WATERS OF SOUTHEAST LOUISIANA AND SOUTH MISSISSIPPI...SOUTHEAST LOUISIANA AND SOUTHERN MISSISSIPPI. .DAY ONE...TONIGHT .TROPICAL HAZARDS... A TROPICAL STORM WARNING IS IN EFFECT FOR THE COASTAL WATERS WEST OF THE MISSISSIPPI RIVER FROM 0 TO 60 NM...AND FOR THE COASTAL WATERS EAST OF THE MISSISSIPPI RIVER 20 TO 60 NM. THE ONSET OF TROPICAL STORM CONDITIONS ARE EXPECTED EARLY THURSDAY MORNING AND CONTINUING INTO FRIDAY MORNING ACROSS THE COASTAL WATERS. .COASTAL FLOODING... A COASTAL FLOOD WATCH IS IN EFFECT ALONG THE MISSISSIPPI AND LOUISIANA COAST EAST OF ATCHAFALAYA BAY. LARGE SWELLS WILL BE ADVANCING INTO THE COASTAL WATERS THROUGHOUT THE DAY WITH BUILDING SEAS EXPECTED THROUGH THURSDAY. BEACH EROSION AND COASTAL FLOODING CAN BE EXPECTED OUTSIDE THE HURRICANE PROTECTION LEVEE SYSTEMS AS TIDES INCREASE TO 2 FEET TO 4 FEET ABOVE NORMAL TONIGHT AND EARLY THURSDAY MORNING. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY FRINGE AFFECTS FROM HURRICANE IKE WILL BE IMPACTING THE NEAR COASTAL PARISHES OF LOUISIANA AND PARTICULARLY THE LOUISIANA COASTAL WATERS. TROPICAL SHOWERS AND THUNDERSTORMS WITHIN BANDS ARE EXPECTED TO MOVE ONSHORE AND MAY POSE AN ISOLATED TORNADO THREAT THURSDAY AFTERNOON AND EVENING. THERE WILL BE A GREATER THREAT FOR WATERSPOUTS IN THE COASTAL WATERS THURSDAY AND FRIDAY. A TROPICAL STORM WARNING IS IN EFFECT FOR THE LOUISIANA COASTAL WATERS FOR THURSDAY. IN ADDITION...COASTAL FLOODING WILL BE AN ISSUE ALONG THE MISSISSIPPI AND LOUISIANA COASTS WHERE ABOVE NORMAL TIDES 2 TO 4 FEET MAY APPROACH 5 FEET ABOVE NORMAL IN SOME LOCATIONS DUE TO THE DURATION OF ONSHORE FLOW FROM HURRICANE IKE. THE RISK OF WIDESPREAD HAZARDOUS WEATHER IS LOW FOR THE PERIOD SUNDAY THROUGH TUESDAY. .SPOTTER INFORMATION STATEMENT... EMERGENCY MANAGERS AND FIRST RESPONDERS NEAR COASTAL AREAS ARE ENCOURAGED TO REPORT ANY COASTAL FLOODING TO THE NATIONAL WEATHER SERVICE IN SLIDELL. DEPENDING ON THE EXPANSE OF THE OUTER BANDS OF HURRICANE IKE...A TORNADO WATCH MAY BE ISSUED FOR PORTIONS OF SOUTHEAST LOUISIANA AND COASTAL MISSISSIPPI AT SOME POINT THURSDAY AND POSSIBLY INTO FRIDAY. SPOTTER ACTIVATION MAY BE NEEDED THURSDAY AND FRIDAY FOR TROPICAL TORNADOES.
The office that day
Everything else NWS New Orleans, LA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Sep 11, 12:04 PM CDT | River Flood Warning | LIX | St. Mary | 4 days |
Nearby
Wind Advisories in Louisiana, 2008Wind Advisories in Mississippi, 2008Every wind advisory in 2008
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.